Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 246, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2005, 3:01 AM CDT for Cherokee County, Muskogee County, Oklahoma. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2005, 3:01 AM CDT (08:01 UTC)
- Expired
- Jun 16, 2005, 3:28 AM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:13 AM CDT | TSTM WND DMG | 3 E Fort Gibson, OK | 4 INCH DIAMETER LIMBS DOWN |
| Jun 16, 3:15 AM CDT | TSTM WND DMG | Tahlequah, OK | 1 FOOT DIAMETER LIMBS DOWN, POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 160801
SVRTSA
OKC021-101-160900-
/O.NEW.KTSA.SV.W.0246.050616T0801Z-050616T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
301 AM CDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 400 AM CDT
* AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF PEGGS TO 8 MILES NORTHWEST OF
OKTAHA...MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEGGS...
MUSKOGEE...OKTAHA...HULBERT...FORT GIBSON...KEEFETON...SCRAPER...
WOODALL...TAHLEQUAH...WARNER...BRAGGS AND PUMPKIN CENTER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3615 9480 3612 9480 3564 9513 3537 9529
3535 9532 3537 9534 3557 9535 3556 9562
3560 9568 3580 9546 3583 9526 3586 9522
3591 9528 3597 9528 3608 9516 3609 9511
3612 9511 3616 9507
$$1 follow-up statement
000
WWUS54 KTSA 160828
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 AM CDT THU JUN 16 2005
OKC021-101-160838-
/O.CAN.KTSA.SV.W.0246.000000T0000Z-050616T0900Z/
CHEROKEE OK-MUSKOGEE OK-
328 AM CDT THU JUN 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR MUSKOGEE AND CHEROKEE COUNTIES
HAS BEEN CANCELLED...
THE LINE OF THUNDERSTORMS HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS LINE OF STORMS.
LAT...LON 3615 9480 3612 9480 3564 9513 3537 9529
3535 9532 3537 9534 3557 9535 3556 9562
3560 9568 3580 9546 3583 9526 3586 9522
3591 9528 3597 9528 3608 9516 3609 9511
3612 9511 3616 9507
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:35 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 15, 9:35 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 935 PM CDT WED JUN 15 2005 .DISCUSSION... MCS DEVELOPING AS PLANNED ACROSS KANSAS AND NORTHWEST OKLAHOMA. THIS COMPLEX WILL TRACK SOUTHEAST ACROSS THE FORECAST AREA LATE TONIGHT AND THURSDAY WITH THE CORE OF THE SYSTEM POSSIBLY TRACKING A BIT FURTHER WEST THAN PREVIOUSLY THOUGHT. REGARDLESS...BELIEVE CATEGORICAL POPS ARE WARRANTED EVERYWHERE THURSDAY. FOR TONIGHT...THE GOING FORECAST LOOKS PRETTY GOOD BUT DID ADJUST MINIMUM TEMPERATURES DOWN A BIT IN THE VALLEYS OF SOUTHEAST OKLAHOMA WHERE CURRENT READINGS ARE ALREADY NEAR THE FORECAST LOWS. ANOTHER MCS IS LIKELY SOMEWHERE THURSDAY NIGHT AND FRIDAY BUT ITS LOCATION WILL BE DETERMINED BY THE FATE OF THE INITIAL MCS. SUSPECT THAT THE BRUNT OF THE SECOND SYSTEM THOUGH MAY BE WEST OF OUR AREA AS OUTFLOW BOUNDARY IS LIKELY TO BE PUSHED RATHER FAR TO OUR SOUTH AND WEST THURSDAY. LEFT TEMPERATURES PRETTY MUCH AS IS FOR THURSDAY ALTHOUGH THEY MAY BE A BIT WARM IN SOME PLACES. UPDATE COMING SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && FORECASTER ID= 5 PLATE
Hazardous weather outlook, Jun 15, 11:12 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1112 PM CDT WED JUN 15 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1112 PM CDT WED JUN 15 2005 ...SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT ACROSS NORTHEAST OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...1 AM. AREA AT GREATEST RISK...NORTH OF INTERSTATE 44. DISCUSSION... TWO THUNDERSTORM COMPLEXES DEVELOPED THIS EVENING THAT MAY END UP AFFECTING NORTHEAST OKLAHOMA LATE TONIGHT. ONE IS CURRENTLY OVER CENTRAL KANSAS AND ANOTHER IS OVER NORTHWEST OKLAHOMA. THESE COMPLEXES ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AS THE LOW LEVEL JET INCREASES ACROSS THE SOUTHERN PLAINS. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG THUNDERSTORM WINDS OF AROUND 65 MPH. ADDITIONAL CONCERNS WILL BE THE POTENTIAL FOR HEAVY RAINS AND POSSIBLE FLOODING...ESPECIALLY FOR LOCATIONS NEAR THE OKLAHOMA KANSAS BORDER WHERE THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...DANGEROUS HEAT INDEX POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE LIKELY TO BE ONGOING THURSDAY MORNING...AND WITH UNCERTAINTIES IN THE SPEED OF THE SYSTEMS...THUNDERSTORMS COULD REDEVELOP OR INTENSIFY OVER THE AREA THURSDAY AFTERNOON. ADDITIONAL THUNDERSTORM COMPLEXES MAY AFFECT THE AREA AGAIN FRIDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...AND LATER FORECASTS SHOULD BE MONITORED CLOSELY FOR BOTH SEVERE WEATHER AND HEAVY RAIN POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 16, 2:08 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 AM CDT THU JUN 16 2005
OKZ057-160815-
CRAIG OK-
208 AM CDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 208 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF HOLLOW TO 13 MILES
SOUTHWEST OF CENTRALIA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...VINITA...WHITE OAK...
CENTRALIA...HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND
WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 16, 2:27 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG TULSA 36.13N 95.92W
06/16/2005 TULSA OK NWS EMPLOYEE
LARGE TREE LIMBS DOWN BETWEEN 71ST AND 81ST ON MINGO.
ESTIMATED WINDS TO 60 MPH.
&&
JBMSpecial weather statement, Jun 16, 2:28 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 AM CDT THU JUN 16 2005
OKZ065-066-070-160800-
MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-
228 AM CDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND OKFUSKEE
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 228 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF HASKELL TO 12 MILES NORTH OF
OKFUSKEE TO 10 MILES WEST OF WELTY...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WILSON...
KEEFETON...OKEMAH...CLEARVIEW...PHAROAH...CASTLE...BOLEY...MASON...
OKFUSKEE...WELTY...OKMULGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...
GRAYSON...SCHULTER...MORRIS...ERAM...PRESTON...BALD HILL...OKTAHA...
WAINWRIGHT...BOYNTON...SUMMIT...JAMESVILLE...TAFT AND HASKELL.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 16, 2:36 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
236 AM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM HAIL TIAWAH 36.26N 95.56W
06/16/2005 0.88 INCH ROGERS OK PUBLIC
&&
JBMLocal storm report, Jun 16, 2:41 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG PRYOR 36.31N 95.32W
06/16/2005 MAYES OK EMERGENCY MNGR
LARGE TREE DOWN IN TOWN.
&&
JBMSpecial weather statement, Jun 16, 2:45 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
245 AM CDT THU JUN 16 2005
OKZ058-063-068-069-160845-
ADAIR OK-CHEROKEE OK-DELAWARE OK-OTTAWA OK-
245 AM CDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA...DELAWARE AND ADAIR
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 245 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF COMMERCE TO 11 MILES
SOUTHWEST OF HULBERT...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...MARIETTA...WOODALL...
STILWELL...BARON...CHRISTIE...PROCTOR...WESTVILLE...BALLARD...
WATTS...JAY...OAKS...LEACH...TWIN OAKS...KANSAS...COLCORD...
CHLOETA...ZENA...CLEORA...GROVE...BERNICE...WEST SILOAM SPRINGS...
TAHLEQUAH...HULBERT...ELDON...LOST CITY...PEGGS...SCRAPER...MIAMI...
COMMERCE...AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA...QUAPAW...CARDIN...PICHER...DISNEY AND MAYSVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:18 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 57 min |
| Jun 16, 1:15 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa, Washington | 60 min |
| Jun 16, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 62 min |
| Jun 16, 1:46 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 61 min |
| Jun 16, 2:15 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 60 min |
| Jun 16, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.